MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EMBOLD? FIBERED; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION EMBOLD? FIBERED; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number M001394240060200
Medical Device Problem Codes Difficult to Remove (1528); Stretched (1601); Material Protrusion/Extrusion (2979); Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/16/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation results: device history record (dhr) review: a ship history review for the reported upn was performed for the reporting customer.Batches (36946995), (36138268), and (35951146) were most recently shipped to the reporting facility in the 3-year period preceding the procedure date.There were no manufacturing deviations for any of the three batch numbers that could have contributed to the reported event.Labeling review: review of the instructions for use (ifu) confirmed there was relevant content and sufficient guidance with respect to the circumstances described within this complaint.No updates are required to the ifu as a result of this event.Risk review: a risk review performed for the embold device confirmed that the reported events are known events defined in the product's risk management documentation.These event types have been accounted for during product risk analysis to support acceptable risk benefit for the product.Investigation conclusion: based on a thorough review of the reported complaint, boston scientific has assigned an investigation conclusion code of unable to exclude device problem.
 
Event or Problem Description
It was reported that the coil migrated and required additional intervention.An embold? fibered 6x20 was selected for use to treat a splenic laceration.The embold coil was successfully deployed into the proximal splenic artery.Stasis was not achieved, so the physician followed it with a 45 cm non-boston scientific (bsc) packing coil.Before they fully deployed the non-bsc coil, the embold shot distally into the spleen.The physician resheathed the non-bsc packing and sent a snare to retrieve the embold.The physician was able to grab hold of the embold and pull it back all the way to the origin of the splenic artery, but was unable to retract it into the microcatheter.The physician reported some resistance and ultimately elected to leave the embold in the patient.The physician used embold 8x20 and non-bsc packing coils to block off the proximal splenic artery.Follow-up ct imaging revealed that the embold 6x20 had stretched all the way from the splenic artery to the access site in the right groin.The patient was started on baby aspirin and the physician ordered follow up imaging in a couple of months.There were no adverse patient symptoms as a result of the event.

Brand Name
EMBOLD? FIBERED
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
business and technology park
model farm road
cork
EI  
Manufacturer Contact
ricardo amaro castro
4100 hamline ave n
arden hills, MN 55112
9529306396
MDR Report Key25231150
Report Number2124215-2026-27157
Device Sequence Number17413656
Product Code KRD
UDI-Device Identifier08714729983613
UDI-Public(01)08714729983613
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K213398
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM001394240060200
Device Catalogue NumberM001394240060200
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/21/2026
Initial Report FDA Received Date05/20/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown